Arkansas, 2002

Hail in Arkansas, April 30, 2002

April 30, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 4:26 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 30, 4:26 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE APR 30 2002

SOMEWHAT OF A COMPLICATED FORECAST FOR US TODAY. WARM FRONTAL
BOUNDARY WILL MOVE BACK NORTHWARD ACROSS ARKANSAS TODAY. SERIES OF
H5 SHORTWAVES WILL AFFECT THE STATE THROUGH TONIGHT. ATMOSPHERE
SHOULD BE PRETTY UNSTABLE TODAY WITH SCATTERED THUNDERSTORMS
EXPECTED. PER SPC OUTLOOK...WILL MENTION SOME STORMS SEVERE FOR
TODAY. STILL EXPECTING SOME EVENING THUNDERSTORMS TONIGHT...MAINLY
THE NORTHEASTERN HALF OF THE FORECAST AREA. SOME DISCREPANCY BETWEEN
MODELS ON WHEN COLD FRONT WILL MAKE IT INTO THE STATE. WILL LEAN
MORE TOWARD FRONT GETTING INTO NORTHWEST PART OF THE STATE BY LATE
WEDNESDAY WITH FRONT BEING PRETTY WELL THROUGH THE STATE BY THURSDAY
AT 1200Z. SHOULD BE A PRETTY FAIR CAP ON THE ATMOSPHERE ON
WEDNESDAY...PLUS OVERALL MOISTURE WILL BE SOMEWHAT LACKING. THUS...
HAVE GONE WITH SMALL POPS MAINLY OVER THE NORTHERN HALF ON WEDNESDAY
AND EARLY WEDNESDAY NIGHT. DRY WEATHER PATTERN SHOULD BE ON TAP FOR
MOST OF THE REST OF THE WEEK. NEXT CHANCE FOR PRECIPITATION SHOULD
BE SMALL CHANCES BEGINNING SATURDAY NIGHT.

FCSTID = 22
HRO   79  62  86  55 /  50  30  20  20
LIT   82  65  88  62 /  50  30  10  10
HOT   82  66  88  62 /  50  30  10  10
PBF   83  67  88  67 /  40  20  10  10

.LZK...NONE.

In the hours before

Special weather statement, Apr 30, 4:00 AM CST, 3 hours 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE APR 30 2002

...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS
TODAY.

A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS
THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF
THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD
TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND
INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREAT.

STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY
NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

The radar

The Little Rock radar (KLZK), 95 km away, was scanning. The volume nearest the first event began at 13:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Independence

When
April 30, 7:10 AM CST
Where
Independence County, 3 mi W of Pleasant Plains
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.550, -91.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291963.